My husband recently had surgery for inguinal hernia repair. He acquired a nosocomial wound infection which turned out to be staphylococcus lugdunensis. He is 5 weeks post operative and still has and open wound which requires daily packing and dressing. He completed a 7 day regimen of Augmentin BID post-operatively. My question is with reagard to case studies posted online detailing incidences of endocarditis following surgical infections of staph lugdunensis (these occuring with some frequency in persons involved in inquinal or perineal invasive procedures). These persons also received antibiotic IV or PO therapy and were presumed "cured" but weeks later were found to have developed endocarditits due to staph lugdunensis.
How can we prevent this? How worried should we be? What should we watch for? Anything else we need to know?
Thank you very much for your help.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.